Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 263, NWS Shreveport, LA

June 11, 2003Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 11, 2003, 7:05 PM CDT for Union Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 7:05 PM CDT (00:05 UTC)
Expired
Jun 11, 2003, 8:00 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3228 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3228 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS54 KSHV 120005
SVRSHV
LAC111-120100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 800 PM CDT

* AT 703 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF MARION...OR
  ABOUT 7 MILES NORTH OF FARMERVILLE...MOVING NORTHEAST AT 15 MPH.
  ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF BERNICE.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN 
DIAMETER. 

VERY HEAVY RAINFALL OF ONE TO TWO INCHES MAY ALSO OCCUR ACROSS 
THE AREA. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 800 PM CDT.

LAT...LON 3288 9253 3275 9239 3288 9210 3301 9243

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 2:30 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT WED JUN 11 2003

ONGOING AREA OF THUNDERSTORMS ALONG AND TO SE NATCHITOCHES TO MLU
PERSISTENT SINCE EARLY MORNING AND PERHAPS BUILDING SLIGHTLY
WESTWARD. SCATTERED POPS OBVIOUSLY NEEDED TONIGHT THOSE SECTIONS.
HOWEVER...AS NOSE OF SUBTROPICAL JET ENTERING SW TX THIS
AFTERNOON...SOME COOLING MID LEVEL TEMPS AND STRONG UPPER LEVEL
DIRECTIONAL DIVERGENCE FURTHER NORTH WILL BE OF GREATER CONCERN
OVERNIGHT. WILL LEAVE CHANCE CATEGORY...ALTHOUGH POSSIBLE MCS
DEVELOPMENT COULD PROVIDE GREATER COVERAGE WHEN TIME COMES. SEVERE
THREAT SHOULD BE SIMILAR TO LAST NIGHT...WITH MOSTLY MARGINAL WIND
DAMAGE VERIFIED. HOWEVER...THE DIVERGENCE...ALONG WITH MID LEVEL
WINDS UNDER 30 KNOTS...COULD CREATE A HEAVY RAIN SITUATION. WILL
MENTION SEVERE AND HEAVY RAIN NW SECTIONS.

SURFACE LOW REDEVELOPING OVER SOUTHERN PLAINS WILL LOCK IN
SYNOPTIC PATTERN THRU FRIDAY. SCATTERED THUNDERSTORMS...HIGH TEMPS
AROUND 90 AND LOWS IN 70S...SOUTH WINDS WILL BE RULE. ALTHOUGH WINDS
REACHED CAUTION CRITERIA TODAY...GRADIENT APPEARS TO RELAX JUST
ENOUGH ON THURSDAY TO KEEP 10 TO 15 MPH. AS UPPER RIDGE BEGINS TO
BUILD DURING WEEKEND...INCREASING NW FLOW BRING IN UPPER LOW FROM
NORTH. IF THIS CUTS OFF ON TOP OF AREA...ANOTHER INTERESTING WEEK
COULD BE IN STORE.

VII

SHV 73/90/73/91  4432
MLU 73/90/72/91  4432
TXK 72/88/72/89  5443
TYR 73/92/74/93  4342
LFK 75/92/74/93  3332

.SHV...NONE.
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 7 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121059-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY
NORTH OF I 30.

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER
IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD
WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG
STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING
AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE
AIRMASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:02 PM CDTSevere Thunderstorm WarningSHVUnion43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.